Hail, Greene
- When
- June 22, 11:40 AM CST
- Where
- Greene County, 10 mi W of Springfield
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.200, -93.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 22, 7:44 AM CST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 844 AM CDT THU JUN 22 2006 .UPDATE... QUICK PERUSAL OF DATA SINCE ARRIVING AT 13Z INDICATES THERE IS SOME POTENTIAL FOR BOUNDARY LAYER ROOTED CONVECTION TO DEVELOP FAIRLY EARLY TODAY...POSSIBLY BEFORE 16-17Z. KSGF 12Z SOUNDING INDICATES A FAIRLY SHALLOW NOCTURNAL INVERSION PRESENT WITH STEEP SFC-800MB LAPSE RATES ABOVE THE SHALLOW INVERSION. MODIFYING OUR MORNING SOUNDING FOR SFC T/TD OF 84/67 YIELDS MLCAPES OF NEARLY 2500 J/KG WITH NO INHIBITION. INCREASED UPWARD VERTICAL VELOCITIES IN ADVANCE OF THE APPROACHING MCV OVER EASTERN KANSAS AS WELL AS SURFACE MOISTURE CONVERGENCE EVIDENT ALONG ANY ONE OF A PLETHORA OF SURFACE BOUNDARIES WILL PROBABLY BE SUFFICIENT TO IGNITE CONVECTION. IN GENERAL VERTICAL SHEAR PROFILES ARE WEAK AND NOT SUPPORTIVE OF AN ORGANIZED SEVERE THREAT...HOWEVER THERE DOES APPEAR TO BE A NARROW SWATH OF STRONGER MID LEVEL FLOW ASSOCIATED WITH THE MCV AND EVIDENT ON THE NEODESHA PROFILER. LOW WET BULB ZERO HEIGHT ON OUR MORNING SOUNDING WAS LARGELY DUE TO DRY AIR IN THE MID LEVELS...BUT GIVEN WEAK VERTICAL WIND SHEAR HAIL PRODUCTION NOT GOING TO BE OVERLY EFFICIENT...SO PRIMARY SEVERE THREAT APPEARS TO BE LOCALLY DAMAGING WET MICROBURSTS. GIVEN RAPIDLY DECREASING CONVECTIVE INHIBITION AND BOUNDARIES IN THE AREA WILL UPDATE HWO TO MOVE UP TIMING A BIT AND MAY FINE TUNE SHORT TERM GRIDS A TOUCH. IZZI && .DISCUSSION...//ISSUED AT 310 AM CDT THU JUN 22 2006// MAIN CONCERNS WILL CONTINUE TO BE SEVERE THUNDERSTORM AND HEAVY RAINFALL POTENTIAL. CONVECTIVE COMPLEX OVER KS IS THE MAIN SHORT TERM CONCERN. A NORTHEAST-SOUTHWEST ORIENTED OUTFLOW BOUNDARY IS MOVING SOUTHEAST INTO SOUTHEAST KS/NORTHEAST OK. A SSW-LY 25-30KT 850MB FLOW IS FEEDING INTO THIS COMPLEX. THE MIDLEVEL FLOW IS GETTING SORT OF CHAOTIC OVER KS AS AN MCV CIRCULATION DEVELOPS TONIGHT. FOR NOW...WILL BRING IN 60+ PLUS POPS INTO MY SOUTHWESTERN COUNTIES TOWARD 12Z...BUT WILL OBVIOUSLY MONITOR TRENDS. BELIEVE THAT EASTWARD PROGRESS OF THE CONVECTION IS SOUTHERN KS MAY SLOW A BIT AS OUTFLOW BECOMES MORE DIFFUSE AND WEAKENS...AND CONVECTION MAY TEND TO DEVELOP MORE SOUTHWARD INTO THE LOW LEVEL FLOW. MCV OVER KS SHOULD CONTINUE TO MOVE SLOWLY EAST INTO MO TODAY. IN GENERAL...THE GFS IS SUFFERING FROM CONVECTIVE FEEDBACK AND SO PLACED FORECAST EMPHASIS ON THE WRF-NMM FOR SHORT TERM GUIDANCE (BUT THE WRF IS NO BARGAIN EITHER). SURFACE FRONT THAT EXTENDS FROM SOUTHEAST IA AND NORTHWEST MO INTO CENTRAL KS ATTM MAY EVENTUALLY BECOME THE FOCUS FOR ADDTIONAL CONVECTION AS THE UPPER VORT MOVES INTO THE REGION AND THE FRONT SAGS TO THE SOUTH. ACTUALLY THE WRF-NMM DEVELOPS MORE PRECIPITATION NORTH OF THE FRONT AS THE LOW LEVEL FLOW RIDES UP AND OVER THE FRONTAL BOUNDARY...WITH THE MAIN FOCUS FOR PRECIPITATION THIS AFTERNOON AND THIS EARLY ALONG AND NORTH OF I-44. THE CONVECTIVE ENVIRONMENT IS SO DOMINATED BY SMALL SCALE FEATURES THAT THERE ARE A NUMBER OF WAYS THIS MAY PLAY OUT. FOR NOW...WILL KEEP BASICALLY THE SAME FORECAST SCENARIO THAT HAS BEEN ADVERTISED BY PAST SHIFTS...AND WILL HAVE MY HIGHEST POPS IN SE KS/CENTRAL MO TODAY AND EARLY TONIGHT...THEN GRADUALLY SHIFT THEM SOUTHEAST WITH TIME....FINALLY TAPERING OFF FRIDAY NIGHT. IF WE MANAGE TO GET TEMPERATURES INTO THE MID 80S TODAY...MLCAPES OF 1500 J/KG WILL SUPPORT SOME SEVERE STORMS WITH FAVORED AREAS ALONG ANY OUTFLOW BOUNDARIES LEFT OVER FROM TONIGHTS CONVECTION OR ALONG THE SYNOPTIC SCALE FRONT. IT IS CONDITIONAL GIVEN ALL THE CLOUD COVER...BUT WILL MENTION A SEVERE THREAT IN THE HWO. VERTICAL SHEAR WILL NOT LIKELY BE VERY IMPRESSIVE...BUT THE MIDLEVEL FLOW MAY INCREASE ENOUGH TO SUPPORT SOMEWHAT MORE ORGANIZED CONVECTION LATER TODAY AND THIS EVENING. WRF-NMM SOUNDINGS ALSO INDICATE THAT THE 850-500MB LAYER SHOULD SEE AN INCREASE IN MOISTURE...AND AT LEAST IN THE MIDLEVELS THIS IS EVIDENT ON WATER VAPOR IMAGERY. PRECIPITABLE WATER VALUES OF 1.7 TO 1.9 INCHES WILL MAKE FOR SOME EFFICIENT RAIN PRODUCING CONVECTION LATE TODAY AND TONIGHT. HEAVY RAINFALL IS ALREADY MENTIONED IN THE ZFP AND HWO PRODUCTS...AND WILL CONTINUE WITH THAT TREND AS WELL. DRYER AIR SHOULD FILTER INTO THE REGION OVER THE WEEKEND. REALLY DIDNT MAKE MUCH IN THE WAY OF CHANGES PAST FRIDAY OTHER THAN TO TWEAK TEMPERATURES/DEWPOINTS. IT STILL LOOKS LIKE A LARGE UPPER RIDGE WILL BUILD UP OVER THE WESTERN CONUS WITH SHORTWAVES MOVING SOUTHEAST INTO THE MIDWEST AND GREAT LAKES. DSA && .AVIATION... FOR THE 12Z TAFS...CONVECTION WILL BE THE MAIN CONCERN DURING THIS FORECAST PERIOD. MAIN CONVECTIVE COMPLEX REMAINS TO THE NORTH OF THE FORECAST AREA...HOWEVER OUTFLOW FROM COMPLEX WAS PUSHING ACROSS SOUTHWEST MISSOURI AND HAS MOVED THROUGH THE JOPLIN AREA. IN ADDITION TO THE THUNDERSTORM COMPLEX OUTFLOW BOUNDARY...THE SURFACE FRONT AND UPPER DISTURBANCE WILL EMBARK UPON THE AREA LATER TODAY AND INTERACT WITH INCREASING INSTABILITY. THUNDERSTORMS EXPECTED TO DEVELOP OVER THE AREA AFTER 16Z AND WILL BE POSSIBLE THROUGH THE REMAINDER OF THE TAF CYCLE. HAVE INITIALLY GONE CONSERVATIVE WITH THE CEILINGS AND VISIBILITIES FOR TODAY AND TONIGHT KEEPING VFR AND MVFR CONDITIONS GOING. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1052 AM CDT THU JUN 22 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1052 AM CDT THU JUN 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
LOCALIZED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
TORRENTIAL DOWNPOURS WHICH COULD CAUSE LOCALIZED FLOODING.
AND HAIL TO THE SIZE OF NICKELS.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL AFFECT WESTERN PORTIONS OF THE OUTLOOK AREA
THROUGH EARLY AFTERNOON...MAINLY WEST OF HIGHWAY 65. THUNDERSTORMS
WILL EVENTUALLY OVERSPREADING THE REMAINDER OF THE OUTLOOK AREA
DURING THE AFTERNOON AND EVENING. THE GREATEST CHANCE FOR ISOLATED
SEVERE THUNDERSTORMS APPEARS TO BE SOUTHEAST OF A VIENNA TO
CASSVILLE LINE THIS AFTERNOON.
DISCUSSION:
SUNSHINE THIS MORNING IS ALLOWING THE ATMOSPHERE TO DESTABILIZE
QUICKLY AND THUNDERSTORMS ARE DEVELOPING OVER WESTERN PORTIONS OF
THE OUTLOOK AREA. WHILE WINDS ALOFT ARE NOT FORECAST TO BE OVERLY
SUPPORTIVE OF SEVERE THUNDERSTORMS...A FEW STORMS WILL PROBABLY
BECOME SEVERE OVER EASTERN PORTIONS OF THE OUTLOOK AREA THIS
AFTERNOON. THE PRIMARY SEVERE THREAT WILL BE ISOLATED DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH.
THE ATMOSPHERE IS ALSO VERY MOIST SO ANY THUNDERSTORMS THAT DO
DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL
DOWNPOURS...POSSIBLY ONE TO TWO INCHES OF RAIN IN AN HOUR OR LESS.
WHILE THOSE KIND OF RAINFALL RATES WILL BE ISOLATED...THEY WOULD
CERTAINLY BE SUFFICIENT TO CAUSE FLOODING OF LOW WATER CROSSINGS
AND OTHER POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL PROBABLY BE ONGOING AND AFFECTING PORTIONS OF
THE REGION FRIDAY MORNING. ADDITIONAL ISOLATED STRONG TO SEVERE
THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE OVER SOUTH CENTRAL
MISSOURI FRIDAY AFTERNOON IF ENOUGH INSTABILITY CAN DEVELOP.
LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE...MAINLY SOUTH
OF INTERSTATE 44.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH SEVERE WEATHER WILL LIKELY BE FAIRLY ISOLATED...SPOTTER
ACTIVATION MAY BE NEEDED LATE THIS MORNING INTO THE AFTERNOON
HOURS ACROSS THE ENTIRE OUTLOOK AREA...ESPECIALLY EAST OF HIGHWAY
71.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1148 AM CDT THU JUN 22 2006 MOZ056>058-068>071-078>083-089>098-101>106-221800- MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-CEDAR-POLK- DALLAS-LACLEDE-TEXAS-DENT-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK... VIENNA...HERMITAGE...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...EL DORADO SPRINGS... STOCKTON...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL... SALEM...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 1148 AM CDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 28 COUNTIES IN CENTRAL MISSOURI CAMDEN HICKORY MARIES MILLER MORGAN PHELPS PULASKI IN SOUTH CENTRAL MISSOURI DENT HOWELL OREGON SHANNON TEXAS IN SOUTHWEST MISSOURI BARRY CHRISTIAN DADE DALLAS DOUGLAS GREENE LACLEDE LAWRENCE MCDONALD NEWTON OZARK POLK STONE TANEY WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AURORA...AVA... BOLIVAR...BRANSON...BUFFALO...CABOOL...CAMDENTON...CASSVILLE... ELDON...EMINENCE...FORSYTH...FORT LEONARD WOOD...GAINESVILLE... GALENA...GREENFIELD...HERMITAGE...HOUSTON...KIMBERLING CITY... LAKE OZARK...LEBANON...MANSFIELD...MARSHFIELD...MONETT... MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NIXA...OSAGE BEACH... OZARK...PINEVILLE...REPUBLIC...ROGERSVILLE...ROLLA...SALEM... SPRINGFIELD...THAYER...THEODOSIA...VERSAILLES...VIENNA... WAYNESVILLE...WEST PLAINS...WILLOW SPRINGS AND WINONA. FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM HAIL GRAVOIS MILLS 38.31N 92.83W
06/22/2006 M0.75 INCH MORGAN MO PUBLIC
&&
LINDENBERGThe Springfield radar (KSGF), 8 km away, was scanning. The volume nearest the first event began at 17:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516414.